Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 24, 2002, 6:25 PM EDT for Bath County, Montgomery County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2002, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 24, 2002, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 242225 SVRJKL KYC011-173-242315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 624 PM EDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATH COUNTY MONTGOMERY COUNTY * UNTIL 715 PM EDT * AT 624 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR FLAT CREEK...OR 5 MILES WEST OF OWINGSVILLE. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3813 8407 3791 8393 3805 8355 3831 8384 DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:15 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 24, 3:15 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT MON JUN 24 2002 THE MAIN SYNOPTIC FEATURE AFFECTING OUR WEATHER IS THE UPPER LEVEL LOW OVER THE LOWER MS VALLEY. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE OVER THE AREA INTO THE WEEKEND. NOT MUCH TO FOCUS CONVECTION BUT SHOULD SEE SCATTERED CONVECTION EACH DAY MAINLY IN THE AFTERNOON AND EVENING. PRECIPITABLE WATER OF 1.5 TO 1.9 INCHES...AND LIGHT TROPOSPHERIC WINDS WILL RESULT IN SLOW MOVING STORMS THAT COULD PRODUCE SOME LOCALLY HEAVY RAINS. CONVECTION TODAY HAS BEEN SLOW TO DEVELOP IN OUR CWFA AND WILL ONLY GO WITH 20-30 POPS FOR TONIGHT...THEN INCREASE POPS FOR TUESDAY. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST INTO NEXT WEEK. DEWPOINTS HAVE RISEN AND WILL NOT SEE THE RANGE OF LOW TEMPERATURES AS WE DID OVER THE WEEKEND. LOWS MOSTLY 65-70 THROUGH THE WEEK. AMOUNT OF CLOUD COVER AND CONVECTION WILL AFFECT DAILY HIGHS...WITH MOSTLY MIDDLE AND UPPER 80S EXPECTED. .JKL...NONE. SBH
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.